NSF Campus Cyberinfrastructure
and Cybersecurity for
Cyberinfrastructure Innovation PI Workshop
September 23 – 25, 2019
The following pre-workshop breakouts will run concurrently on Monday, September 23rd, 2019, from 1:00 – 5:30 PM.
Breakout ONE: Institutional Participation in the Open Science Grid (OSG) [Location: Zephyr]
Breakout TWO: Data Mobility Workshop & Exhibition [Location: Southern Pacific]
In this training, attendees will be introduced to the Open Science Grid (OSG) consortium and to modes or participation relevant for institutions, especially those hoping to contribute CC*-funded resources to OSG. Presentations in the first half of the training will include overviews of the OSG consortium and capabilities, technology and support resources available to institutions interested in OSG participation, and a panel of representatives from institutions in established and early phases of OSG participation. The second half of the training will include more detailed technology review of OSG-supported options for contributing computational capacity (aligned with CC* funding expectations), and an opportunity for institutions to request follow-up contact from OSG to kick-start their participation. Optional breakout groups in the last hour will allow attendees to either (1) participate in a tutorial on facilitating and running work on OSG, or (2) get an OSG compute element (CE) configured in-person, if they would like to begin contributing to OSG and have completed some prerequisite setup work prior to the training.
New CC* Compute PI teams are expected to participate. Other awardees may attend. Please email Kevin Thompson with your request. A separate no-fee registration is required – contact Jen Leasure [Jen at thequilt.net] for registration information.
|1:00 – 1:30 pm||Introduction to OSG and OSG Participants|
|1:30-2:00pm||Overview of OSG Participation for Institutions|
|2:00-2:45pm||Panel of current/upstarting institutions|
|2:45-3:15pm||Break (30 min)|
|3:15-3:45pm||Hosted CE options/process and implementation|
|4:00-4:30pm||Next Steps/Sign-up for consultations|
|4:30-5:30pm||Optional Breakout Groups (Get a Hosted CE set up; Supporting researchers and running work on OSG)|
Data Mobility Workshop & Exhibition Breakout
Efforts to fund basic scientific technology infrastructure (e.g. Science DMZ network components, data transfer hardware and software, etc.) have fallen short as the community enters a critical junction: deep integration with user communities to bridge the gap between the technology implementation and scientific use cases. Hardware itself cannot overcome the usability gap, and research groups are struggling without assistance to adopt and use available technology. Engagement and Performance Operations Center (EPOC) partners Energy Science Network (ESnet) and Indiana University, along with the Globus project at the University of Chicago, will lead this workshop to address this gap in implementation and understanding. [Additional Information…]
[Location: Southern Pacific]
|1:00 – 1:15 pm||Welcome & Introduction|
|1:15-1:45 pm||Science DMZ Architecture/Security & Context|
|1:45-2:15 pm||TCP & Performance Monitoring|
|2:15-2:45 pm||Data Transfer Hardware|
|2:45-3:15 pm||Break (30 min)|
|3:15-3:45 pm||Discuss Data Movement Exhibition|
|3:45-4:15 pm||Globus Functional Overview|
|4:15-4:45 pm||Overview of the Globus Platform|
|4:45-5:15 pm||Building Modern Research Data Portals (MRDPs)|
|5:15-5:30 pm||Conclusions, Next Steps|
This pre-workshop breakout is open to NSF Workshop participants. To register, please look for the no-fee option on the general NSF PI Workshop registration.